MAUDE Adverse Event Report: EXACTECH, INC. MDLR RV RMR 42MM PLT TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. MDLR RV RMR 42MM PLT TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 321-25-42
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during an initial tsa surgery, when using the 42 reamer, the pilot tip snapped off within the glenoid and had to be retrieved from the bone using a bone nibbler.The patient was last known to be in stable condition following the event.No other patient information/medical history reported.
 
Additional Manufacturer Narrative
Pending device return and investigation.
 
Additional Manufacturer Narrative
The broken device reported was likely the result of applying a bending moment to the reamer during use, which led to brittle fracture of the pilot tip feature.

Brand Name
MDLR RV RMR 42MM PLT TIP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15549745
Report Number1038671-2022-01262
Device Sequence Number2797201
Product Code LXH
UDI-Device Identifier10885862087638
UDI-Public10885862087638
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number321-25-42
Device Catalogue Number321-25-42
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date09/16/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown